Search PubMed⌕ Search

Biomedical subjects

Dorota Kozielewicz

Publications and source records attributed to Dorota Kozielewicz.

4 recordsLinked to original sources

[Q fever--case report].

This work presents a case of Q fever in a 55-year-old man who came back from Lebanon. The dominant symptoms of the disease were fever and dry cough and in physical testing fine rales at the bottom of the right lung. An epidemiologic investigation (a monthly stay in Lebanon) and a serologic testing (indirect immunofluorescence assay) were useful to confirm a diagnosis of Q fever. Moreover the authors of the work paid attention to the differential diagnosis of Q fever and effectiveness of tetracycline in the treatment. The basic methods of the prevention of the disease were also described. In the case of a fever in individuals coming back from the region of the Mediterranean Sea Q fever should be taking into consideration in the differential diagnosis.

Anti-Bacterial Agents↗

[Combined vaccine against hepatitis A and B].

Among the infectious virus hepatitis diseases, types A and B can be successfully prevented with vaccinations. WHO recommend effective control of hepatitis A through immunisation, especially among populations with indirect or high endemicity. Since 1991 WHO has been recommending vaccinations against hepatitis B. It is planned to introduce it in all countries by the year 2007. Vaccinations against hepatitis A & B are recommended for people travelling to the regions endemic for these infections or for those with high professional risk of HAV and HBV. Presented here are the characteristic features of the vaccine, the analysis concerning the evaluation of its effectiveness, comparison of this effectiveness with monovalent vaccine effectiveness, as well as evaluation of the tolerance and safety.

Endemic Diseases↗

Acute hepatic failure in the course of alcohol-paracetamol syndrome--case report.

Acetaminophen belongs to the antipyretic and analgesic drugs most commonly used all over the world. In western Europe, primarily in Great Britain, as well as in the US, increasing incidence of acute liver failure due to the overdose of the drug has been reported. The report presents a description of alcohol-paracetamol syndrome, which led to the development of acute hepatic failure with numerous complications. Intensive symptomatic and causal treatment with N-acetylcysteine resulted in complete recovery.

Acetaminophen↗